Alert archive / Maryland / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 12, 2003, 6:22 PM EDT for Queen Anne's County, Talbot County, Maryland. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 12, 2003, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
Counties Queen Anne's County, MD, Talbot County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 122222
SVRPHI
MDC035-041-122315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALBOT COUNTY IN EASTERN MARYLAND.
SOUTHWESTERN QUEEN ANNES COUNTY IN NORTHEAST MARYLAND.
* UNTIL 715 PM EDT.
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM... 8 MILES WEST OF GRASONVILLE...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO PENNY SIZE AND WINDS GREATER THAN 55 MILES AN HOUR ARE
EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE
TELEVISION OUTLET.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND
NORTHWESTERN NEW JERSEY AND SOUTHEASTERN PENNSYLVANIA.
LAT...LON 3889 7645 3878 7632 3868 7606 3900 7599
3905 7609
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUN 12 2003
BE CAREFUL FOR WHAT YOU ASK FOR... FOR ANYONE THAT WAS LAMENTING
WHERE IS THE WARM WX...HERE IT IS AND HERE COMES THE BILL. VERY
UNSTABLE AIR MASS TAFTN/EVE WILL POP TSRAS SOME LOCALLY SVR. THIS IS
PRIMARILY FROM PHL METRO AREA S. FTHR N...A SERIES OF SHRT WVS NEAR
THE FNTL BNDRY WILL MOVE ACRS THE RGN TNGT ENHANCING PCPN CHCS.
ISOLD LOCNS IN CARBON COUNTY DID HAVE FLASH FLOODING LAST NGT AND
FFG RMN LOW. THUS WITH THE FOCUSING MECH RMNG IN PLACE AND NRN CWA
NR ENTR RGN OF JET ALF...WE WILL ISSUE THE FFA THRU TNGT. THE BNDRY
DOES NOT MOVE TMRW AND EXYTENDING THE FFA THERE OR ELSW ACRS OUR CWA
IS NOT OUT OF THE QUESTION. OVERALL WE WILL USE THE ETA SOLN WITH
THIS PKG AS IT HAS CORRECTLY BEEN FCSTG A SLOR SCENARIO ALL ALONG.
NEVERTHELESS EVEN IT IS NOW DRY ON SUNDAY.
WE LOOKED AT THE STAB PARAMETERS FOR THE NEXT THREE DAYS AND THIS
EVE/S ARE FCSTD TO BE THE MOST UNSTABLE. WE HAVE THE HIGHEST FCSTD
CAPES AND LOWEST FCSTD LI/S...MID LVL LAPSE RATES ABT 6C/KM AND
FCSTD DROP OF THETA E WITH HEIGHT OF ABT 18C. SWEATS IN THE 200S NOT
TOO BAD EITHER. LUCKILY HIEST HEL VALUES DO NOT COINCIDE WITH HIEST
CAPES AND ARE GEOGRAPHICALLY QUITE FAR APART. HIEST HEL VALUES ARE
FCSTD TO BE WELL N OF FNTL BNDRY...SO HOPEFULLY JUST SOME
OLD-FASHIONED PULSE TYPE TSTMS THAT COULD ORGANIZE INTO SMALL BOWING
LINES AND NOT ANY TSTMS THAT WANT TO SPIN. WBZ ARE PRETTY HIGH...BUT
FCSTD CAPES ARE SO STRONG...SOME LARGE HAIL WITH THE STGST OF STORMS
CAN NOT BE RULED OUT. AS MNTND ABV FFA ALSO ISSUED BECAUSE OF
CONSENSUS OF FCSTD OMEGAS ACRS OUR NRN ZONES BY THE ETA/GFS AND CAN
GEM. WILL GO CAT POPS N AND LKLY POPS S. THERE WILL BE HVY RAIN
MNTND IN SRN ZNS ALSO...BUT DO NOT EXPECT CONVECTION TO TRAIN ALG A
STATIONARY BOUNDARY.
CWA MAY GET A BIT OF THE BREAK TMRW IF CUR VORT FCST HOLDS. MDLS ARE
SHWG INCRG NVA AS THE AFTN PROGRESSES. STAB INDICES ARE ALL DOWN ABT
A CAT FROM TDA. NOT ENUF CONFID TO EXPECT A LID ON ALL CONVECTION
TMRW...BUT ENUF TO LIMIT POPS TO CHC S AND LKLY N NEARER THE FNTL
BOUNDARY.
WE WILL BE GOING WITH THE ETA SOLN FOR SAT WHICH WOULD INCR THE PCPN
CHCS FOR SAT AND ALSO THE PSBLTY OF THUNDER. ALL THE MDLS SHIFT
WINDS TO THE W PRIOR TO CFP WHICH WOULD ONCE AGN PSBLY LIMIT THE
EXTENT OF CONVECTION IF THIS IS TRUE.
TEMPWISE...AIR MASS COOLS EVER SO SLIGHTLY WITH EACH PASSING DAY.
MOS GUID ALSO KEYS ON THIS AND WE WON/T SWAY TOO MUCH ONE WAY OR
ANOTHER.
EXTDD: FNT CLRS FASTER AND SUN LOOKS DRY. EXCEPT FOR THE CANADIAN
SEF...ALL THE MED RNG MDLS AGREE WITH THIS. THEN FNT SAGS FAR ENUF
SOUTH TO GIVE US A RUN OF PLEASANT(?) DAYS TIL THE NEXT CFP LATE IN
THE DAY OR NGT ON THU.
TU EVERYONE FOR COLLABORATING TDY.
GRIDS DONE...HOPE TO GET ZONES/MARINE OUT BY 4 PM.
.PHI...
DE...SVR TSTM WATCH TIL 8 PM ALL ZONES.
MD...SVR TSTM WATCH TIL 8 PM ALL ZONES.
NJ...FLASH FLOOD THRU TONIGHT NJZ1/7/8
SVR TSTM WATCH TIL 8 PM NJZ9/10/12/13>27
PA...FLASH FLOOD WATCH THRU TONIGHT PAZ54/55/60>62
SVR TSTM WATCH TIL 8 PM PAZ60>62/67>71
MARINE...NONE.
TFGHazardous weather outlook, Jun 12, 6:00 AM EDT, 12 hours 22 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST DURING THE COURSE OF THE DAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN IS ALSO EXPECTED WITH SOME OF THE THUNDERSTORMS TODAY. RAINFALL AMOUNTS OF AN INCH OR TWO COULD FALL IN A SHORT PERIOD OF TIME LEADING TO FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. IOVINO
In the hours before
Special weather statement, Jun 12, 2:10 PM EDT, 4 hours 12 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060>062- 067>071-130000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 210 PM EDT THU JUN 12 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 800 PM THIS EVENING. THE WATCH INCLUDES THE FOLLOWING COUNTIES. IN PENNSYLVANIA... BERKS...LEHIGH...NORTHAMPTON...CHESTER...BUCKS...MONTGOMERY... DELAWARE AND PHILADELPHIA. IN NEW JERSEY... HUNTERDON...SOMERSET...MIDDLESEX...MERCER...MONMOUTH...OCEAN... BURLINGTON...CAMDEN...GLOUCESTER...SALEM...CUMBERLAND...ATLANTIC AND CAPE MAY. IN DELAWARE... NEW CASTLE...KENT AND SUSSEX. IN MARYLAND... CECIL...KENT...QUEEN ANNES...TALBOT AND CAROLINE. A VERY WARM...MOIST AND UNSTABLE AIR MASS COVERS THE MID ATLANTIC REGION THIS AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON FROM SOUTHERN PENNSYLVANIA SOUTH TO NORTHERN VIRGINIA... AND THEN MOVE EAST THROUGH THE LOWER DELAWARE VALLEY...NORTHERN DELMARVA...AND CENTRAL AND SOUTHERN NEW JERSEY. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THIS IS NOT A TORNADO WATCH...AN ISOLATED TORNADO IS ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. AMC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:26 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 49 min |
| Jun 12, 6:33 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 57 min |
| Jun 12, 7:41 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 64 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.